Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 17, NWS Houston/Galveston, TX

April 29, 2006Chambers County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 11:22 AM CDT for Chambers County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 11:22 AM CDT (16:22 UTC)
Expired
Apr 29, 2006, 12:15 PM CDT
In force
53 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Chambers County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 12:25 PM CDTTSTM WND DMGWinnie, TXONE BUSINESS DAMAGED WITH NUMEROUS TREES DOWN NEAR HOSPITAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:04 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 291622
TORHGX
TXC071-291715-
/O.NEW.KHGX.TO.W.0017.060429T1622Z-060429T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1122 AM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 1215 PM CDT

* AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR SMITH POINT...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STOWELL...
  WINNIE...
  ANAHUAC...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438

$$
2 follow-up statements
000 
WWUS54 KHGX 291649
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1149 AM CDT SAT APR 29 2006

TXC071-291715-
/O.CON.KHGX.TO.W.0017.000000T0000Z-060429T1715Z/
CHAMBERS TX-
1149 AM CDT SAT APR 29 2006

...A TORNADO WARNING CONTINUES FOR CHAMBERS COUNTY UNTIL 1215 PM
CDT...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
THUNDERSTORM WAS LOCATED NEAR ANAHUAC...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANAHUAC...
  STOWELL...
  WINNIE...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438

$$
000 
WWUS54 KHGX 291715
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1216 PM CDT SAT APR 29 2006

TXC071-291726-
/O.EXP.KHGX.TO.W.0017.000000T0000Z-060429T1715Z/
CHAMBERS TX-
1216 PM CDT SAT APR 29 2006

...THE TORNADO WARNING FOR CHAMBERS COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM CDT.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 11:04 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 29, 11:04 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1104 AM CDT SAT APR 29 2006

.UPDATE...
SEVERE STORMS GRADUALLY SHIFTING EAST AND SHOULD BE MOVING OUT OF
THE AREA BY EARLY AFTERNOON...BUT STILL EXPECTING TO SEE
REDEVELOPMENT OF MORE ISOLATED STORMS AS WE HEAT UP TO NEAR 79
DEGREES. WILL CONTINUE TO MENTION SEVERE FOR THE EASTERN FA.

WE HAVE BEEN RECEIVING NUMEROUS REPORTS OF DAMAGE VIA THE LOCAL
SHERIFFS OFFICES...HAM OPERATORS AND TV STATION METEOROLOGISTS
AND REPORTERS...MANY THANKS.

WE TOOK A LIGHTNING STRIKE AND OUR LAND LINE OFFICE PHONES ARE
DOWN. NAWAS STILL FUNCTIONING.

---ATTENTION HOUSTON AREA MEDIA AND EMERGENCY MANAGEMENT---
IN THE EVENT THAT YOU NEED TO REPORT MORE DAMAGE PLEASE CALL THE
NEW BRAUNFELS OFFICE ON THEIR 1-800-292-5508 NUMBER...THEY HAVE
GENEROUSLY VOLUNTEERED TO PASS THE INFORMATION BACK TO US.

45/43/35/32/31/30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND GALVESTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
     SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM.

&&
Hazardous weather outlook, Apr 28, 3:55 PM CDT, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT FRI APR 28 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
355 PM CDT FRI APR 28 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE
TONIGHT AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST
TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED
TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE
WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY.

SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST
TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO
INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A
SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE
CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE
NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND
SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS
OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF
STREETS OR LOW WATER CROSSINGS IS ANTICIPATED.

.DAY TWO...SATURDAY
THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF
THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD
RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR
TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE
STORMS SHOULD DIMINISH AROUND SUNSET.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.

In the hours before

Local storm report, Apr 29, 8:08 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
808 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     ANDERSON                30.49N 95.99W
04/29/2006                   GRIMES             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN ACROSS THE SOUTHERN
            PORTION OF THE COUNTY MAINLY SOUTH OF HIGHWAY 30. TIME
            APPROXIMATED AROUND 515 AM.

0543 AM     FUNNEL CLOUD     MONTGOMERY              30.39N 95.70W
04/29/2006                   MONTGOMERY         TX   AMATEUR RADIO

0547 AM     TSTM WND DMG     7 ESE BRENHAM           30.12N 96.29W
04/29/2006                   WASHINGTON         TX   LAW ENFORCEMENT

            LOTS OF LIMBS DOWN...DAMAGE TO ROOF...CARPORT...POOL
            HOUSE FLATTENED IN THE BLUE BONNET SUBDIVISON NEAR
            CHAPPEL HILL.

0653 AM     TORNADO          COLDSPRING              30.59N 95.13W
04/29/2006                   SAN JACINTO        TX   EMERGENCY MNGR

            *** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR
            HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED
            DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP
            FLOOR.

0729 AM     TORNADO          SEGNO                   30.58N 94.69W
04/29/2006                   POLK               TX   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO NEAR SEGNO IN TAYLOR LAKE
            ESTATES. PATIO ROOF LIFTED...TREES DOWN...A TRAVEL
            TRAILER PICKED UP AND TOSSED NEAR FM 2610.

&&

KP
Local storm report, Apr 29, 11:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1106 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     ANDERSON                30.49N 95.99W
04/29/2006                   GRIMES             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN ACROSS THE SOUTHERN
            PORTION OF THE COUNTY MAINLY SOUTH OF HIGHWAY 30. TIME
            APPROXIMATED AROUND 515 AM.

0543 AM     FUNNEL CLOUD     MONTGOMERY              30.39N 95.70W
04/29/2006                   MONTGOMERY         TX   AMATEUR RADIO

0547 AM     TSTM WND DMG     7 ESE BRENHAM           30.12N 96.29W
04/29/2006                   WASHINGTON         TX   LAW ENFORCEMENT

            LOTS OF LIMBS DOWN...DAMAGE TO ROOF...CARPORT...POOL
            HOUSE FLATTENED IN THE BLUE BONNET SUBDIVISON NEAR
            CHAPPEL HILL.

0653 AM     TORNADO          COLDSPRING              30.59N 95.13W
04/29/2006                   SAN JACINTO        TX   EMERGENCY MNGR

            *** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR
            HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED
            DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP
            FLOOR.

0729 AM     TORNADO          SEGNO                   30.58N 94.69W
04/29/2006                   POLK               TX   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO NEAR SEGNO IN TAYLOR LAKE
            ESTATES. PATIO ROOF LIFTED...TREES DOWN...A TRAVEL
            TRAILER PICKED UP AND TOSSED NEAR FM 2610.

0945 AM     TORNADO          4 SSE LIBERTY           29.99N 94.77W
04/29/2006                   LIBERTY            TX   LAW ENFORCEMENT

            EXTENSIVE DAMAGE ALONG COUNTY ROAD 143 OFF OF FM HIGHWAY
            563. EXTENSIVE ROOF DAMAGE TO HOMES IN THE AREA. NUMEROUS
            TREES AND POWER LINES DOWN.

&&

KP/MM

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:26 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson34 min
Apr 29, 5:44 AM CDTTornado WarningHGXMontgomery, San Jacinto46 min
Apr 29, 6:29 AM CDTTornado WarningHGXLiberty, Montgomery, Polk, San Jacinto46 min
Apr 29, 7:16 AM CDTTornado WarningHGXPolk29 min
Apr 29, 8:10 AM CDTTornado WarningHGXLiberty50 min
Apr 29, 8:24 AM CDTTornado WarningHGXHarris51 min
Apr 29, 9:08 AM CDTTornado WarningHGXChambers, Harris67 min
Apr 29, 9:43 AM CDTTornado WarningHGXLiberty62 min
Apr 29, 10:29 AM CDTSpecial Marine WarningHGX91 min
Apr 29, 11:43 AM CDTSpecial Marine WarningHGX92 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.